| Model Number |
PV-18-40-3D |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/25/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the concerto coil's pushwire was kinked in the proximal segment.The patient was undergoing treatment for a pulmonary arteriovenous malformation.It was noted the patient's blood flow was high and vessel tortuosity was moderate.It was reported that the concerto coil buckled while reinserting into the microcatheter.There was no friction during delivery or testing.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed per the ifu.No patient symptoms or complications were associated with this event.Additional information received reported the only reported issue was the coil pusher kink.There were no issues that resulted in the damage that was found.There was no resistance during delivery or retrieval of the coil.There was no problem with the catheter.The coil was replaced to complete the procedure.The cause of the pusher kink was not determined.
Additional Manufacturer Narrative
This event is reported at this time based on analysis findings which indicate possibility of a reportable device issue.H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): the concerto implant coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a dispenser track.The concerto implant coil was returned within the introducer sheath.Visual inspection/damage location details: the concerto pushwire was found to be bent at ~184.6cm from proximal end.The concerto implant coil was found to be already detached and not returned.No other anomalies were observed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿pusher kink/damage¿ was confirmed as the concerto pushwire was found to be damaged (kinked); however, the cause of the damage could not be determined.Possible causes are coil is not retracted in a one-to-one motion with the implant pusher during repositioning or pushwire rotation.There were no reported issues pushing the concerto implant coil from within the introducer sheath during preparation per ifu.It is possible the implant coil and pushwire became damaged when being retracted following hydration.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received.The cause of the premature deployment was not determined.Detachment attempts were made using the instant detacher two times and manual method two times as well.The coil did not prematurely detach in the catheter.
Additional Manufacturer Narrative
Update b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received that the concerto coil was not implanted in the patient.The coil was deployed outside the patient.There was no additional action/intervention required to prevent patient injury.
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): the concerto implant coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a dispenser track.The concerto implant coil was returned within the introducer sheath.Visual inspection/damage location details: the concerto pushwire was found to be bent at ~184.6cm from proximal end.The concerto implant coil was found to be already detached and not returned.The shield coil was found to be in good condition.No other anomalies were observed.Testing/analysis (including sem reports): during testing, an attempt to detach failed as the coin was found to be stuck within the lumen stop due to the dried blood found within the lumen stop.An in-house instant detacher was used.Next , the coin was retracted out of the lumen stop and found in decent condition and measured to be ~0.071mm @ 0.063mm, ~0.091mm @ 0.127mm, and ~0.94mm @ 0.275mm, which was found to be within specification.The lumen stop was found to be damaged.Dried blood was found within the lumen stop and retainer ring.No accurate measurements were able to be assessed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was able to be confirmed, as the concerto implant coil was found to be detached and not returned.No evidence of any detachment attempts was observed; although, the report mentions that ¿detachment attempts were made using the instant detacher two times and manual method two times as well.¿ this was unable to be confirmed, as no damage or breaks were found with the actuator interface and/or the break indicator.A few possible causes of premature detachment are but not limited to tortuous anatomy, user advances the coil against resistance, damaged pusher, detachment ball od below spec, and/or damage to retainer ring; however, the root cause could not be determined.Based on the device analysis and the reported information, the customer¿s report of ¿pusher kink/damage¿ was confirmed as the concerto pushwire was found to be damaged (kinked); however, the cause of the damage could not be determined.Possible causes are coil is not retracted in a one-to-one motion with the implant pusher during repositioning or pushwire rotation.There were no reported issues pushing the concerto implant coil from within the introducer sheath during preparation per ifu.It is possible the implant coil and pushwire became damaged when being retracted following hydration.The root cause could not be determined.The concerto implant coil and the unknown microcatheter used in the proceeded were both not returned.Any contribution these devices had towards the damage/detachment was unable to be analyzed.Compatibility was could not be determined.It was noted that the patient's blood flow was high and vessel tortuosity was moderate.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed per the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received clarified that the coil deployed outside the patient prematurely.